Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 335, NWS Tulsa, OK

July 4, 2009Crawford County, Franklin County, Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 4, 2009, 12:22 PM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2009, 12:22 PM CDT (17:22 UTC)
Expired
Jul 4, 2009, 1:15 PM CDT
In force
53 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 26 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 5.4 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2009-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2009-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
785 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1666 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:08 PM CDT, 14 minutes earlier.

Area forecast discussion, Jul 4, 12:08 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1208 PM CDT SAT JUL 4 2009

.DISCUSSION...

SENT AN ADDITIONAL UPDATE TO FURTHER REFINE TEMPS AND POPS ACROSS
AREAS THAT HAVE SEEN RAIN AND OUTFLOW BOUNDARY PASSAGE. TRIMMED
SOME OK ZONES OFF OF THE NRN BOUNDARY OF THE HEAT ADVISORY AS
THEY HAVE BECOME RAIN COOLED.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR OKZ049-OKZ053-OKZ072-
     OKZ073-OKZ074-OKZ075-OKZ076.

AR...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...23
LONG TERM....10
Hazardous weather outlook, Jul 4, 4:55 AM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 AM CDT SAT JUL 4 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 AM CDT SAT JUL 4 2009

...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND OVERNIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 3 PM.

DANGEROUS HEAT.
RISK...LIMITED.
AREA...MAINLY SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.

DISCUSSION...
ONGOING CONVECTION OVER PARTS OF NORTH CENTRAL AND NORTHEAST
OKLAHOMA IS EXPECTED TO REMAIN BELOW SEVERE LIMITS...AND SHOULD
DIMINISH LATER THIS MORNING. AN OUTFLOW BOUNDARY FROM THIS
CONVECTION WILL PUSH INTO PORTIONS OF NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS BY THIS AFTERNOON...WHILE THE MAIN COLD FRONT
EVENTUALLY ENTERS FAR NORTHEAST OKLAHOMA LATE IN THE DAY.

STRONG HEATING WILL OCCUR NEAR AND SOUTH OF THESE BOUNDARIES
TODAY...WITH SURFACE DEWPOINT POOLING RESULTING IN AFTERNOON CAPE
VALUES AROUND 2000-3500 J/KG. LOW-LEVEL CONVERGENCE ALONG THE
OUTFLOW BOUNDARIES/COLD FRONT WILL RESULT IN SCATTERED THUNDERSTORM
DEVELOPMENT THIS AFTERNOON...MAINLY NORTH OF INTERSTATE 40...WITH
THE ACTIVITY EVENTUALLY DEVELOPING INTO SOUTHEAST OKLAHOMA/WEST
CENTRAL ARKANSAS THIS EVENING AND OVERNIGHT AS THE BOUNDARIES
MIGRATE SOUTH. THE EXPECTED STRONG INSTABILITY AND LARGE
TEMPERATURE/DEWPOINT SPREADS SUGGEST THAT SOME OF THE STORMS COULD
PRODUCE DAMAGING DOWNBURST WINDS AND PERHAPS SOME MARGINALLY SEVERE
HAIL.

A HEAT ADVISORY HAS BEEN ISSUED FOR AREAS SOUTH OF INTERSTATE 40
TODAY...WHERE HEAT INDEX VALUES MAY EXCEED 105 DEGREES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS MAY BE ONGOING SUNDAY MORNING OVER
SOUTHEAST OKLAHOMA AS THE COLD FRONT EXITS THE REGION.

COOLER WEATHER IS EXPECTED SUNDAY INTO MONDAY IN THE WAKE OF THE
FRONTAL PASSAGE. A WARMING TREND WILL ENSUE FOR MUCH OF NEXT
WEEK...AS A RIDGE OF HIGH PRESSURE ALOFT STRENGTHENS. ISOLATED
DIURNAL CONVECTION MAY OCCUR ABOUT ANY DAY...ESPECIALLY IN THE
TERRAIN AREAS OF SOUTHEAST OKLAHOMA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 4, 11:51 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1151 AM CDT SAT JUL 4 2009

ARZ010-011-019-020-029-OKZ072-041730-
CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR-SEQUOYAH
OK-WASHINGTON AR-
1151 AM CDT SAT JUL 4 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WASHINGTON...CRAWFORD AND SOUTHWESTERN MADISON

IN WEST CENTRAL ARKANSAS
     NORTHERN SEBASTIAN AND NORTHWESTERN FRANKLIN

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN SEQUOYAH

AT 1151 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF GREENLAND TO 3 MILES SOUTH
OF SHORT...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...SHORT...MOFFETT...PLEASANT HILL...
HICKS...PINEY...SHADY GROVE...UNIONTOWN...CONCORD...BIDVILLE...
ODELL...WALNUT GROVE...FERN...FORT SMITH...GREENWOOD...BARLING...
LAVACA...CENTRAL CITY...COMBS...PATRICK...DELANEY...CROSSES...
FAYETTEVILLE...WINSLOW...WEST FORK...PRAIRIE GROVE...ELKINS...
FARMINGTON...BLACKBURN...HOGEYE...STRICKLER...BRENTWOOD...WOOLSEY...
WYOLA...ARNETT...DURHAM...SULPHUR CITY...BLACK OAK...GREENLAND...
JOHNSON...MOUNTAINBURG...VAN BUREN...ALMA...CEDARVILLE...NATURAL
DAM...CHESTER...KIBLER...SHIBLEY...FURRY...DYER...FIGURE FIVE...
RUDY...DORA...LEE CREEK...LOCKE AND MOUNT GAYLER.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3521 9425 3536 9444 3539 9444 3538 9446
      3550 9461 3565 9452 3565 9447 3571 9449
      3621 9416 3587 9380
TIME...MOT...LOC 1651Z 315DEG 26KT 3602 9414 3552 9448

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:59 AM CDTHeat AdvisoryTSAChoctaw, Haskell, Latimer, McIntosh, Muskogee, Okfuskee and 3 more15 hr
Jul 4, 12:29 PM CDTSpecial Weather StatementTSALeFlore46 min
Jul 4, 1:00 PM CDTSpecial Weather StatementTSALatimer45 min
Jul 4, 1:43 PM CDTSpecial Weather StatementTSAPittsburg47 min
Jul 4, 1:52 PM CDTSevere Thunderstorm WarningTSALeFlore53 min
Jul 4, 2:54 PM CDTSpecial Weather StatementTSAPittsburg36 min
Jul 4, 3:26 PM CDTSpecial Weather StatementTSALatimer34 min
Jul 4, 4:11 PM CDTSpecial Weather StatementTSAPittsburg64 min
Jul 4, 5:02 PM CDTSpecial Weather StatementTSAPittsburg28 min
Jul 4, 5:27 PM CDTSpecial Weather StatementTSAPittsburg33 min
Jul 4, 6:17 PM CDTSpecial Weather StatementTSAOkmulgee28 min
Jul 4, 6:38 PM CDTSpecial Weather StatementTSALatimer37 min
Jul 4, 6:49 PM CDTSpecial Weather StatementTSAMcIntosh56 min
Jul 4, 6:50 PM CDTSpecial Weather StatementTSAHaskell55 min
Jul 4, 11:51 AM CDTSpecial Weather StatementTSACrawford, Washington39 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.